Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 34, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 20, 2013, 10:37 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 10:37 AM CDT (15:37 UTC)
- Expired
- Apr 20, 2013, 3:52 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
032 WHUS74 KMOB 201537 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1037 AM CDT SAT APR 20 2013 ...A SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA 20 TO 60 NM UNTIL 4 PM CDT... .A STRONG NORTHEASTERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA BEYOND 20 NM THROUGH MID AFTERNOON. GMZ670-675-202100- /O.NEW.KMOB.SC.Y.0034.130420T1537Z-130420T2100Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1037 AM CDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: NORTHEAST 20 TO 25 KNOTS WITH A FEW GUSTS AROUND 30 KNOTS. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
101 WHUS74 KMOB 202052 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 352 PM CDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... .SUSTAINED WINDS HAVE DROPPED BELOW 20 KNOTS AND SEAS WELL OFFSHORE HAVE SUBSIDED TO BELOW 7 FEET...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. GMZ670-675-202200- /O.CAN.KMOB.SC.Y.0034.000000T0000Z-130420T2100Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 352 PM CDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. SUSTAINED WINDS HAVE DROPPED BELOW 20 KNOTS AND SEAS WELL OFFSHORE HAVE SUBSIDED TO BELOW 7 FEET...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 5:05 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Apr 20, 5:05 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
505 AM CDT SAT APR 20 2013
.SHORT TERM...(TODAY THROUGH MONDAY)...FOR TODAY THROUGH TONIGHT...
SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE GULF COAST REGION
EARLY THIS MORNING IN THE WAKE OF THE COLD FRONT THAT PUSHED THROUGH
YESTERDAY. RAIN HAS MOVED WELL TO THE EAST AND IS NOW AFFECTING MUCH
OF THE EASTERN SEABOARD...BUT SATELLITE IMAGERY SHOWS SOME REMAINING
CLOUD COVER LINGERING ACROSS THE FLORIDA PANHANDLE AND THE
NORTHEASTERN GULF OF MEXICO. SKIES HAVE MEANWHILE CLEARED ACROSS
SOUTHEAST MISSISSIPPI AND MOST OF SOUTHWEST AND SOUTH CENTRAL
ALABAMA. A CHILLY AIRMASS HAS RETURNED TO MUCH OF THE DEEP SOUTH
EARLY THIS MORNING. TEMPERATURES AT 3 AM CDT RANGED FROM THE UPPER
30S TO LOWER 40S ACROSS MUCH OF THE INTERIOR PART OF THE CWFA...AND
IN THE MID 40S TO AROUND 50 NEAR THE COAST. THERE IS STILL A GOOD
CHANCE THAT THE RECORD LOW OF 40 DEGREES SET IN 1953 COULD BE AT
LEAST TIED AT THE MOBILE REGION AIRPORT EARLY THIS MORNING. THE
PENSACOLA RECORD LOW FOR 4/20 IS 43...WHICH WAS ALSO SET IN 1953.
ANY REMAINING CLOUD COVER SHOULD QUICKLY MOVE EAST OF THE REGION
EARLY THIS MORNING...WITH SUNNY SKIES EXPECTED AREA WIDE TODAY.
AFTERNOON HIGH TEMPERATURES SHOULD WARM INTO THE UPPER 60S TO AROUND
70 DEGREES. MOSTLY CLEAR SKIES AND COOL TEMPERATURES WILL PERSIST
TONIGHT. LOWS AGAIN LOOK TO FALL INTO THE UPPER 30S TO LOWER 40S IN
THE INTERIOR...TO 45 TO 50 NEAR THE IMMEDIATE COAST. THESE NUMBERS
COULD APPROACH RECORD LOW LEVELS AGAIN TONIGHT. /21
FOR SUNDAY THROUGH MONDAY...SUNDAY STARTS WITH A DEEP UPPER TROUGH
CENTERED OVER THE CENTRAL CONUS...WITH QUITE A BIT OF ENERGY MOVING
THOUGH THE BASE(OVER THE SOUTHERN PLAINS) AT SUNRISE SUNDAY. A
SURFACE RIDGE STRETCHES SOUTHEAST ALONG THE APPALACHIANS. THE FRONT
WHICH PASSED OVER THE FA YESTERDAY IS OVER THE SOUTHERN GULF...BUT
WITH THE TROUGH/SHORTWAVE ENERGY OVER THE PLAINS...A SURFACE
CIRCULATION HAS ORGANIZED NEAR THE YUCATAN PENINSULA.... RESULTING IN
UPGLIDE SHOWERS AND CLOUDS OVER THE CENTRAL GULF. AS THE SHORTWAVE
ENERGY SWINGS EAST OVER THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN
CONUS...THE BOUNDARY...AND ITS ACCOMPANYING CLOUDS AND SHRA GET DRAWN
NORTH...AFFECTING AREAS SOUTH OF THE MARINE FA. AM EXPECTING AN
INCREASE IN CLOUDINESS OVER THE MARINE FA...THOUGH. AM EXPECTING
TEMPS SUNDAY TO BE A BIT BELOW SEASONAL. WITH THE DRIER AIR THAT HAS
MOVED OVER THE FA...OVERNIGHT TEMPS SUNDAY NIGHT WELL BELOW SEASONAL
ARE IN THE FORECAST.
MONDAY...THE FIRST ROUND OF ENERGY MOVES OFF AS MORE ENERGY DIVES
SOUTH OVER THE WESTERN CONUS. AS THE FIRST ROUND OF ENERGY MOVES TO
THE EAST COAST...IT DEVELOPS A SURFACE LOW/TROUGH(DEPENDING UPON
WHICH MODEL ONE LOOKS AT). COMBINED WITH A SURFACE LOW/TROUGH OVER
THE WESTERN GREAT PLAINS...THE PRESSURE GRADIENT ALONG THE WEST SIDE
OF THE SURFACE RIDGE TIGHTENS(OVER THE LOWER MISS RIVER VALLEY) AND
THE ONSHORE FLOW STRENGTHENS. THE EASTERLY WINDS ALSO INCREASE OVER
THE NORTHERN GULF COAST...WITH OVERNIGHT INCREASES ALONG THE COAST AS
THE COOL AIR DRAINING OFF THE LAND TIGHTENS THE PRESSURE GRADIENT
ALONG THE COAST. AM AGAIN EXPECTING TEMPS A BIT BELOW SEASONAL FOR MONDAY.
.LONG TERM...(MONDAY NIGHT ON)...MONDAY NIGHT INTO THURSDAY...AS THE
SHORTWAVE ENERGY MOVES SOUTH...IT STARTS TO PUSH AGAINST AN UPPER HIGH
BUILDING NORTH OVER THE GULF...AND GETS ITS SOUTHWARD PUSH GETS
STOPPED AND WITH SWINGS EAST OVER THE CENTRAL/NORTHERN PLAINS...GREAT
LAKES BEFORE ENDING UP OVER THE EASTERN GREAT LAKES BY THURSDAY
MORNING. ITS ACCOMPANYING SURFACE FRONT MOVES OVER THE FA WEDNESDAY
AFTERNOON/EVENING. FROM HERE...GUIDANCE DIVERGES...WITH THE GFS LAYING
THE FRONT UP ALONG THE GULF COAST WEDNESDAY NIGHT DUE TO WEAKER UPPER
DYNAMICS AND THE ECMWF PUSHING IT SOUTH OF THE MARINE FA BY THURSDAY
MORNING.
MONDAY NIGHT THROUGH WEDNESDAY...GUIDANCE IS IN PRETTY GOOD AGREEMENT
WITH THE DETAILS...SO HAVEN'T DEVIATED. WEDNESDAY NIGHT ON...THE
ECMWF BECOMES A COOLER SOLUTIONS. THE GFS ENSEMBLES ARE LEANING
TOWARDS THE ECMWF...SO HAVE WENT BELOW THE GFS FOR TEMPS. PRECIP
COVERAGE IN IN DECENT AGREEMENT...SO HAVEN'T DEVIATED. WITHT HE
DYNAMICS WELL NORTH OF THE FA...AN INSTABILITY ON THE WEAK SIDE...AM
NOT EXPECTING AN ORGANIZED SEVERE EVENT FOR WEDNESDAY.
THURSDAY ON...A CLOSED LOW THAT HAS FORMED ALONG THE CALIFORNIA COAST
SWINGS EAST...IT DE-ORGANIZES...AND RESTORES ONSHORE FLOW OVER THE
SOUTHERN PLAINS AND LOWER MISS RIVER VALLEY. AN INCREASE IN THE
CHANCE OF RAIN IS LIKELY THROUGH THE REST OF THE WEEK INTO THE
WEEKEND. TEMPS REBOUND TO ABOVE SEASONAL LEVELS.
&&
.AVIATION...[12Z TERMINAL FORECAST DISCUSSION]...VFR CONDITIONS ARE
EXPECTED TO PREVAIL THROUGH THE TAF PERIOD UNDERNEATH MAINLY CLEAR
SKIES. LIGHT NORTH WINDS BETWEEN 5-10 KNOTS EARLY THIS MORNING WILL
BECOME NORTHEAST AROUND 10 KNOTS LATE THIS MORNING INTO THIS
AFTERNOON. /21
&&
.MARINE...MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE ACROSS THE
COASTAL WATERS EARLY THIS MORNING AS HIGH PRESSURE BUILDS INTO THE
NORTHERN GULF OF MEXICO. WIND SPEEDS LOOK TO FALL BELOW SMALL CRAFT
ADVISORY LEVELS FOR THE OFFSHORE WATERS BY LATE MORNING. THE FLOW
TURNS EASTERLY THIS AFTERNOON INTO TONIGHT AS SURFACE HIGH PRESSURE
MOVES TOWARD THE EASTERN UNITED STATES. ANOTHER SMALL CRAFT ADVISORY
MAY BECOME NECESSARY TONIGHT AS SPEEDS INCREASE TO AROUND 20 KNOTS
LATE. MODERATE EASTERLY TO SOUTHEASTERLY FLOW CONTINUES EARLY NEXT
WEEK AS HIGH PRESSURE CONTINUES TO EDGE EASTWARD. ANOTHER
APPROACHING COLD FRONT WILL BRING AN INCREASING CHANCE OF
THUNDERSTORMS BY WEDNESDAY...WITH DEVELOPING OFFSHORE FLOW BY LATE
WEDNESDAY INTO THURSDAY. /21
&&
.FIRE WEATHER...LIGHT NORTHERLY FLOW AND A VERY DRY AIRMASS OVER THE
AREA TODAY AS SURFACE HIGH PRESSURE MOVES OVER THE AREA. THE MIXING
LAYER FLOW TRANSITIONS TO NORTHEASTERLY AS THE SURFACE HIGH GETS
ABSORBED INTO A SURFACE RIDGE OVER THE EASTERN SEABOARD. SIGNIFICANT
MOISTURE RETURN IS NOT EXPECTED UNTIL MID WEEK...WHEN AN APPROACHING
FRONT RETURNS THE MIXING LAYER FLOW TO SOUTHEASTERLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 45 74 54 75 / 00 00 05 05 10
PENSACOLA 68 49 74 59 73 / 00 00 05 05 05
DESTIN 69 52 72 60 73 / 05 00 05 10 10
EVERGREEN 69 38 74 51 73 / 00 00 05 05 05
WAYNESBORO 68 39 73 49 76 / 00 00 05 05 05
CAMDEN 69 37 73 51 72 / 00 00 05 05 05
CRESTVIEW 71 38 76 53 75 / 00 00 05 10 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&
21/16Hazardous weather outlook, Apr 20, 6:25 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CDT SAT APR 20 2013 ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-211130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE- 625 AM CDT SAT APR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. GMZ630>633-635-650-655-670-675-211130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 625 AM CDT SAT APR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG OFFSHORE FLOW WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS THE MARINE WATERS THIS MORNING. SEAS WILL RANGE FROM 5 TO 7 FEET WELL OFFSHORE THIS MORNING...WHILE BAYS AND SOUNDS WILL BE CHOPPY. WINDS WILL SUBSIDE SOMEWHAT THIS AFTERNOON...BUT ARE EXPECTED TO INCREASE TO NEAR ADVISORY LEVELS AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO STRONG EASTERLY FLOW MAY BRING HAZARDOUS CONDITIONS TO SMALL CRAFT AT TIMES SUNDAY THROUGH MONDAY. AN APPROACHING COLD FRONT WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO THE MARINE AREA WEDNESDAY. INCREASING WINDS AND BUILDING SEAS WILL FOLLOW THE PASSAGE OF THE FRONT LATE WEDNESDAY INTO THURSDAY.
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.